Texas, 2011

Wildfire in Texas, February 25 to 26, 2011

February 25 to 26, 2011 · NWS CRP · 1 event in 1 county or zone

A wildfire in Jim Wells County burned 4800 acres near Highway 281 and CR 418, forcing the evacuation of some residents near Premont. 45 homes were threatened and saved.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire in Jim Wells County burned 4800 acres near Highway 281 and CR 418, forcing the evacuation of some residents near Premont. 45 homes were threatened and saved. Four outbuildings were destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 25, 11:27 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 25, 11:27 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 AM CST FRI FEB 25 2011

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...CLEAR SKIES AND VFR CONDITIONS WILL CONTINUE THROUGH
THIS EVENING. BUT NORTHEAST WINDS WILL VEER TO EAST-SOUTHEAST BY
THIS AFTERNOON AND BOUNDARY LAYER MOISTURE WILL STEADILY INCREASE
THIS EVENING. LOW LEVEL FLOW WILL INCREASE TO 20-25 KNOTS WITH
MOISTURE MOVING IN FROM DEEP SOUTH TEXAS. FORECAST SOUNDINGS
SHOW SHALLOW MOIST LAYER WITH DRY AIR ALOFT. EXPECT AREAS OF
FOG TO DEVELOP BY LATE EVENING OVER THE COASTAL COUNTIES AND
MOVE INLAND OVERNIGHT. CEILINGS WILL BEGIN AROUND 1200-1500 FT
AROUND 04-06Z ALONG WITH MVFR VSBYS...THEN FALL QUICKLY TO
LIFR/VLIFR BETWEEN 07-09Z WITH DENSE FOG AND AREAS OF LIGHT
DRIZZLE POSSIBLE THROUGH 15-16Z SATURDAY FOR THE COASTAL PLAINS
AND EASTERN BRUSH COUNTRY WITH LIFR CIGS EXPECTED FOR LAREDO.
THE CIGS WILL GRADUALLY LIFT TO MVFR IN THE LAREDO AREA AFTER
16Z WITH CIGS HOLDING IFR/LIFR THROUGH 18Z WHILE VSBYS IMPROVE
TO MVFR EXCEPT POSSIBLE FOR THE VICTORIA AREA AND ALONG THE
IMMEDIATE COAST.

&&

.PREV DISCUSSION... /ISSUED 946 AM CST FRI FEB 25 2011/

DISCUSSION...SURFACE HIGH PRESSURE NOSING INTO THE REGION FROM
THE NORTHEAST AND FOG HAS QUICKLY DIMINISHED ALONG THE COAST AS
DRIER AIR HAS MOVED IN. HOWEVERE THE BRUNT OF ANY COOLING WILL
REMAIN TO THE NORTH AND NORTHEAST OF THE REGION TODAY. HIGH
PRESSURE WILL SHIFT TO THE EAST BY THE AFTERNOON AND A WEAK
ONSHORE FLOW WILL DEVELOP IN THE AFTERNOON. RAISED THE MAXIMUM
TEMPERATURES SLIGHTLY OVER THE SOUTHERN BRUSH COUNTRY AND NEAR
THE COAST.

MARINE...ALLOWED THE DENSE FOG ADVISORY TO EXPIRE OVER THE BAYS
AND NEARSHORE WATERS. FOG HAS DIMINISHED OVER THE BAYS AND VISIBLE
SATELLITE IMAGE SHOWS LINGERING PATCHES OF FOG OVER THE NEARSHORE
AND PORTIONS OF THE OFFSHORE WATERS DECREASING IN COVERAGE. DID
KEEP A MENTION OF PATCHY SEA FOG FOR THE GULF WATERS FOR LATE
THIS MORNING.

PREV DISCUSSION... /ISSUED 536 AM CST FRI FEB 25 2011/

DISCUSSION...VSBYS AT LAND STATIONS BEGINNING TO IMPROVE...AND
WHILE STATIONS ALONG THE IMMEDIATE COAST MAY BE THE LAST TO SEE
BETTER VSBYS...EXPECT THEY WILL SEE THOSE IMPROVEMENTS SHORTLY.
MARINE AREAS MAY TAKE A LITTLE LONGER TO IMPROVE...SO HAVE
EXTENDED THE MARINE DENSE FOG ADVISORY UNTIL 9 AM. WILL ALLOW THE
LAND PORTION OF THE ADVISORY EXPIRE ON SCHEDULE AT 6 AM.

AVIATION...EXPECT VFR CONDITIONS SOON AFTER DAYBREAK AT THOSE
STATIONS THAT ARE NOT ALREADY VFR. MVFR/IFR CIGS AND SOME MVFR/IFR
VSBYS IN FOG EXPECTED AGAIN TONIGHT AS FLOW RAPIDLY TURNS BACK OFF
THE GULF AND INCREASES MOISTURE OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  56  77  64  86  /   0  10  10  10  10
VICTORIA          77  52  77  64  80  /   0  10  10  10  10
LAREDO            89  61  90  67  97  /   0  10  10  10   0
ALICE             84  57  82  64  91  /   0  10  10  10  10
ROCKPORT          74  56  74  65  76  /   0  10  10  10  10
COTULLA           84  52  84  63  95  /   0  10  10  10  10
KINGSVILLE        83  57  80  64  90  /   0  10  10  10  10
NAVY CORPUS       73  58  72  64  76  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TT/89...SHORT TERM/AVIATION
Hazardous weather outlook, Feb 25, 5:43 AM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
543 AM CST FRI FEB 25 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
543 AM CST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY CONTINUES FOR NEARSHORE MARINE LOCATIONS
UNTIL 9 AM THIS MORNING. VISIBILITIES WILL RAPIDLY IMPROVE AFTER
DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW RELATIVE HUMIDITY VALUES WILL OCCUR ACROSS THE BRUSH COUNTRY ON
SUNDAY AS DRIER AIR MOVES NORTHEAST OUT OF MEXICO. LOW RELATIVE
HUMIDITY VALUES WILL THEN SPREAD ACROSS THE ENTIRE REGION SUNDAY
NIGHT AND MONDAY AS A COLD FRONT PUSHES ACROSS SOUTH TEXAS. THIS
WILL CREATE AN ELEVATED WILD FIRE DANGER ACROSS THE AREA DURING THIS
TIME FRAME.

STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE COASTAL BEND AND
PORTIONS OF THE GULF WATERS SATURDAY NIGHT AND SUNDAY IN ADVANCE OF
A VIGOROUS LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE SOUTHERN
PLAINS ON SUNDAY. A STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF
THE ASSOCIATED COLD FRONT AS IT MOVES OFFSHORE MONDAY MORNING. SMALL
CRAFT ADVISORY CONDITIONS ARE LIKELY FOR PORTIONS OF THE BAYS AND
GULF WATERS DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Jim Wells

When
February 25, 1:00 PM CST to February 26, 12:00 PM CST
Where
Jim Wells forecast zone
Reported by
Park/Forest Service
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289400.